This information is intended for use by health professionals
Paracetamol Effervescent 500mg Tablets
Boots Paracetamol 500mg Effervescent TabletsParasolve 500mg Effervescent Tablets
Each tablet contains Paracetamol 500 mg.For excipients, see 6.1
Effervescent tablet.White, circular tablet.
For the relief of headache including migraine, neuralgia, toothache, period pain, and rheumatic aches and pains.
Symptomatic relief of colds and influenza, and sore throats.
For oral administration only. Dissolve the tablets in water (about 200 ml) before swallowing. These tablets are effervescent, stir before use.
Adults, the elderly and children over 16 years: One or two tablets to be taken up to four times daily. Maximum dose of 8 tablets in 24 hours.
Children 12-15 years : One tablet,every 4-6 hours when necessary to a maximum of 4 doses in 24 hours.
Children under 12 years of age: Not recommended.
The dose should not be repeated more frequently than every 4 hours, and not more than 4 doses should be taken in any 24 hour period.
Dosage should not be continued for more than 3 days without consulting a doctor.
Hypersensitivity to paracetamol and/or other constituents.
Care is advised in the administration of paracetamol to patients with severe renal or severe hepatic impairment. The hazards of overdose are greater in those with non-cirrhotic alcoholic liver disease.
Each tablet contains 438mg of sodium and may be harmful to people on a low sodium diet. The tablets also contain aspartame (a source of phenylalanine) and so should not be taken by people with phenylketonuria.
Do not take more medicine than the label tells you to. If you do not get better talk to your doctor.
Patients should be advised to consult their doctor if their headaches become persistent.
Talk to a doctor at once if take too much of this medicine even if you feel well. This is because too much paracetamol can cause delayed, serious liver damage.
Do not take anything else containing paracetamol while taking this medicine.If symptoms persist consult your doctor.
This medicinal product contains 438 mg sodium per tablet, equivalent to 22% of the WHO recommended maximum daily intake for sodium. The maximum daily dose of this product is equivalent to 175% of the WHO recommended maximum daily intake for sodium.
Paracetamol Effervescent 500mg Tablets is considered high in sodium. This should be particularly taken into account for those on a low salt diet.
Keep out of the sight and reach of children.
Alcohol reduces liver capacity to deal with paracetamol.
The speed of absorption of paracetamol may be increased by metoclopramide or domperidone and absorption reduced by colestyramine.
The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular use of paracetamol with increased risk of bleeding; occasional doses have no significant effect.
Chloramphenicol: Increased plasma concentration of chloramphenicol.
A large amount of data on pregnant women indicate neither malformative, nor feto/ neonatal toxicity. Epidemiological studies on neurodevelopment in children exposed to paracetamol in utero show inconclusive results. If clinically needed, paracetamol can be used during pregnancy however it should be used at the lowest effective dose for the shortest possible time and at the lowest possible frequency.
Paracetamol is excreted in breast milk but not in a clinically significant amount. Available published data do not contraindicate breast feeding.
Adverse effects of paracetamol are rare but hypersensitivity including skin rash may occur. There have been reports of blood dyscrasias including thrombocytopenia and agranulocytosis, but these were not necessarily causally related to paracetamol.
Adverse events of paracetamol from historical clinical trial data are both infrequent and from small patient exposure. Accordingly, events reported from extensive post- marketing experience at therapeutic/labelled dose and considered attributable are tabulated below by system class. Due to limited clinical trial data, the frequency of these adverse events is not known (cannot be estimated from available data), but post- marketing experience indicates that adverse reactions to paracetamol are rare and serious reactions are very rare.
Post marketing data
Skin and subcutaneous disorders
Very rare cases of serious skin reactions have been reported
Blood and lymphatic system disorders
Immune system disorders
Cutaneous hypersensitivity reactions including skin rashes, angiodema and Stevens Johnson syndrome/toxic epidermal necrolysis
Respiratory, thoracic and mediastinal disorders
* There have been cases of bronchospasm with paracetamol, but these are more likely in asthmatics sensitive to aspirin or other NSAIDs.
Reporting of suspected adverse reactions
Reporting suspected adverse reactions after authorisation of the medicinal product is important. It allows continued monitoring of the benefit/risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions via the Yellow Card Scheme, website www.mhra.gov.uk/yellowcard.
Liver damage is possible in adults who have taken 10g or more of paracetamol. Ingestion of 5g or more of paracetamol may lead to liver damage if the patient has risk factors (see below).
If the patient
a) Is on long term treatment with carbamazepine, phenobarbitone, phenytoin, primidone, rifampicin, St John's Wort or other drugs that induce liverenzymes.
b) Regularly consumes ethanol in excess of recommended amounts.
c) Is likely to be glutathione deplete e.g. eating disorders, cystic fibrosis, HIV infection, starvation, cachexia.
Symptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur. In severe poisoning, hepatic failure may progress to encephalopathy, haemorrhage, hypoglycaemia, cerebral oedema, and death. Acute renal failure with acute tubular necrosis, strongly suggested by loin pain, haematuria and proteinuria, may develop even in the absence of severe liver damage. Cardiac arrhythmias and pancreatitis have been reported.
Immediate treatment is essential in the management of paracetamol overdose. Despite a lack of significant early symptoms, patients should be referred to hospital urgently for immediate medical attention. Symptoms may be limited to nausea or vomiting and may not reflect the severity of overdose or the risk of organ damage. Management should be in accordance with established treatment guidelines, see BNF overdose section.
Treatment with activated charcoal should be considered if the overdose has been taken within 1 hour. Plasma paracetamol concentration should be measured at 4 hours or later after ingestion (earlier concentrations are unreliable). Treatment with N-acetylcysteine may be used up to 24 hours after ingestion of paracetamol, however, the maximum protective effect is obtained up to 8 hours post-ingestion. The effectiveness of the antidote declines sharply after this time. If required the patient should be given intravenous N-acetylcysteine, in line with the established dosage schedule. If vomiting is not a problem, oral methionine may be a suitable alternative for remote areas, outside hospital. Management of patients who present with serious hepatic dysfunction beyond 24h from ingestion should be discussed with the NPIS or a liver unit.
High doses of sodium bicarbonate may be expected to induce gastrointestinal symptoms including belching and nausea. In addition, high doses of sodium bicarbonate may cause hypernatraemia; electrolytes should be monitored and patients managed accordingly.
ATC Code: NO2B EO1
Paracetamol is an effective analgesic and antipyretic agent. The drug has no effect on the cardiovascular and respiratory systems, and it does not cause gastric irritation or bleeding like salicylates.
Paracetamol is readily absorbed from the gastro-intestinal tract with peak plasma concentrations occurring 30 minutes to 2 hours after ingestion. It is distributed in most body tissues; it crosses the placenta and is present in breast milk. Plasma protein binding is negligible at usual therapeutic concentrations but increases with increasing concentration.
The elimination half life varies from about 1 to 3 hours.
Paracetamol is metabolised in the liver and excreted in the urine mainly as the glucuronide and sulphate conjugates. Less than 5% is excreted unchanged as paracetamol. A minor hydroxylated metabolite which is usually produced in very small amounts by mixed-function oxidases in the liver and which is usually detoxified by conjugation with liver glutathione, may accumulate following paracetamol overdosage and cause liver damage.
Conventional studies using the currently accepted standards for the evaluation of toxicity to reproduction and development are not available.
Anhydrous Citric Acid (E330)
Sodium Hydrogen Carbonate (E500)
Anhydrous Sodium Carbonate
Polysorbate 80 (E433)
Do not store above 25°C. Store in the original package. Protect from moisture.
Strip (4 layer - paper/LDPE/aluminium/LDPE), laminate on both sides of strip.
Pack sizes 12, 16, 24, 28 & 30 tablets.
Fannin (UK) Ltd.,DCC Vital,
Westminster Industrial Estate,
21 August 2003
14th October 2019